New Mexico, 2007

Tornado and Hail in New Mexico, June 4, 2007

June 4, 2007 · NWS ABQ · 9 events in 5 counties and zones

Widespread severe weather continued on the 4th with deep moisture and strong instability remaining over central and eastern portions of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
$6,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Widespread severe weather continued on the 4th with deep moisture and strong instability remaining over central and eastern portions of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 2:00 AM MST, 10 hours 36 minutes earlier.

Area forecast discussion, Jun 4, 2:00 AM MST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT MON JUN 4 2007

.DISCUSSION...
ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE TODAY EAST OF THE
CENTRAL MOUNTAIN CHAIN...AS SHORT WAVES IN NORTHWEST FLOW ALOFT
CROSS OVER A STALLED BACK DOOR COOL FRONT. THUNDERSTORMS WILL
BECOME SCATTERED AT TIMES THIS AFTERNOON AND EVENING ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH ISOLATED LATE DAY
ACTIVITY POSSIBLE IN THE RIO GRANDE VALLEY AND THE WESTERN
MOUNTAINS EAST OF THE CONTINENTAL DIVIDE.

WESTERLY FLOW WILL STRENGTHEN AT ALL LEVELS TUESDAY...INCREASING
TEMPERATURES AND SCOURING OUT MUCH OF THE MOISTURE THAT PROVIDED
FUEL FOR THIS PAST WEEKEND/S THUNDERSTORMS. A FEW THUNDERSTORMS
MAY DEVELOP TUESDAY AFTERNOON AND EVENING EAST OF THE NORTHERN AND
SOUTH CENTRAL MOUNTAINS...BUT THE CHANCE FOR THEM TO TURN SEVERE
WILL DECREASE SIGNIFICANTLY OVER THE PAST FEW DAYS.

WEDNESDAY...THE POLAR JET STREAM WILL MOVE OVER NEW MEXICO AS AN
UPPER LEVEL LOW PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES NORTH
OF OUR STATE. WINDY...DRY AND HOT WEATHER WILL RESULT. LATEST
MODELS SUGGEST WIND GUSTS REACHING 55 MPH WEDNESDAY AFTERNOON ALONG
AND EAST OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS. LATER
SHIFTS WILL PROBABLY ISSUE A WIND ADVISORY...AND A HIGH WIND
WARNING IS NOT OUT OF THE QUESTION. BY THURSDAY...THE CORE OF THE
POLAR JET STREAM WILL ADVECT EAST OF THE FORECAST AREA...BUT
BREEZY CONDITIONS ARE EXPECTED TO LINGER. TEMPERATURES SHOULD ALSO
FALL A FEW DEGREES AS COOLER AIR ALOFT MOVES OVER THE STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  90  54  92  58 /  10   5   5   0
GALLUP..........................  85  48  88  53 /   5   5   0   0
GRANTS..........................  84  48  88  52 /  10  10   0   0
GLENWOOD........................  91  50  94  56 /   5   5   0   0
CHAMA...........................  75  39  80  42 /  20  20   5   0
LOS ALAMOS......................  78  49  85  47 /  20  20   5   5
RED RIVER.......................  68  36  76  41 /  40  20  10   5
TAOS............................  77  43  87  49 /  20  20   5   5
SANTA FE........................  80  49  87  51 /  20  20   5   5
SANTA FE AIRPORT................  82  51  89  53 /  20  20   5   5
ESPANOLA........................  85  50  92  53 /  20  20   5   5
ALBUQUERQUE HEIGHTS.............  86  62  92  63 /  10  10   5   0
ALBUQUERQUE VALLEY..............  87  56  94  57 /  10  10   5   0
ALBUQUERQUE FOOTHILLS...........  83  58  90  58 /  20  10   5   0
ALBUQUERQUE WEST MESA...........  85  60  92  61 /  20  10   5   0
SOCORRO.........................  88  57  93  62 /  10  10   5   0
SANDIA PARK/CEDAR CREST.........  79  50  85  54 /  20  20   5   0
MORIARTY/ESTANCIA...............  81  45  87  49 /  20  20   5   5
CARRIZOZO.......................  88  57  93  65 /  10  10   5   0
RUIDOSO.........................  77  51  85  57 /  20  20  10   0
RATON...........................  76  46  87  53 /  40  20  10   5
LAS VEGAS.......................  75  46  86  55 /  30  20  10   5
ROY.............................  73  52  81  57 /  40  30  10   5
CLAYTON.........................  76  55  90  60 /  30  30  10  10
SANTA ROSA......................  84  53  91  58 /  30  20  10   5
TUCUMCARI.......................  84  59  95  65 /  40  40  10   5
FORT SUMNER.....................  85  60  94  64 /  30  30  10   5
CLOVIS..........................  82  58  94  63 /  40  40  10  10
PORTALES........................  84  59  94  65 /  40  40  10  10
ROSWELL.........................  88  62  97  64 /  20  20  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jun 4, 4:39 AM MST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT MON JUN 4 2007

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST
WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS
MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...MORA...SAN
MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE
BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES.

44

In the hours before

Local storm report, Jun 4, 10:30 AM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             8 N WATROUS             35.91N 104.98W
06/03/2007  E1.50 INCH       MORA               NM   TRAINED SPOTTER

            HAIL RANGED FROM 0.88 INCHES TO 1.50 INCHES AND LASTED
            APPROXIMATELY 8 TO 10 MINUTES. DAMAGED WINDOWS...TREES
            AND VEGETATION. IN ADDITION...SPOTTED A FUNNEL CLOUD AND
            EXPERIENCED STRONG WINDS.

&&

DELAYED REPORT.

DPORTER
Special weather statement, Jun 4, 11:22 AM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1222 PM MDT MON JUN 4 2007

NMZ002-004-041845-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-
1222 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN RIO ARRIBA AND WESTERN
   TAOS COUNTY...

AT 1217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF PETACA.
MOVEMENT WAS SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA MADERA...LAS
PLACITAS...LAS TABLAS...TRES PIEDRAS AND VALLECITOS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 4, 12:00 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MDT MON JUN 4 2007

NMZ002>004-041945-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS-UPPER
RIO GRANDE VALLEY-
100 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN RIO ARRIBA AND WESTERN
   TAOS COUNTIES...

AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR OJO CALIENTE. MOVEMENT WAS
SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHILI...EMBUDO...LA
MADERA...LA VILLITA...LYDEN AND VELARDE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 4, 12:30 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MDT MON JUN 4 2007

NMZ005-042000-
NORTHEAST HIGHLANDS-
130 PM MDT MON JUN 4 2007

...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF TRUJILLO.
MOVEMENT WAS EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL
COUNTY...INCLUDING HIGHWAY 104 NEAR TRUJILLO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER

The radar

The Albuquerque radar (KABX), 128 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Rio Arriba

When
June 4, 12:36 PM MST
Where
Rio Arriba County, 2 mi NE of Alcalde
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.100, -106.025

A roof was blown off a mobile home.

Hail, Rio Arriba

When
June 4, 12:45 PM MST
Where
Rio Arriba County, Espanola
Measured
0.75 in hail
Property damage
$500
Crop damage
$500
Reported by
Public
Coordinates
35.980, -106.080

Trees and windows were damaged.

Thunderstorm Wind, Santa Fe

When
June 4, 1:26 PM MST
Where
Santa Fe County, 7 mi N of Pojoaque
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.981, -105.020

A flag pole was bent and nearly destroyed. One and a half inch diameter branches from elm tree were snapped.

Hail, Guadalupe

When
June 4, 3:00 PM MST
Where
Guadalupe County, Vaughn
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
34.600, -105.200

Hail, Lincoln

When
June 4, 3:55 PM MST to 3:59 PM MST
Where
Lincoln County, 13 mi NE of Capitan
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.683, -105.420

Tornado, Lincoln

When
June 4, 4:00 PM MST to 4:02 PM MST
Where
Lincoln County, 13 mi NE of Capitan
Rating
EF0
Path length
0.25 mi
Path width
10 yd
Property damage
$5,000
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
33.683, -105.420

The tornado touched down at Mile Marker 16 on Highway 246 for 1-2 minutes. Large trees were uprooted and power poles were snapped in half.

Hail, Lincoln

When
June 4, 4:05 PM MST
Where
Lincoln County, 10 mi SW of Ramon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.128, -105.054

Hail, Lincoln

When
June 4, 4:55 PM MST
Where
Lincoln County, 3 mi E of Hondo
Measured
0.75 in hail
Reported by
Public
Coordinates
33.380, -105.218

Thunderstorm Wind, Quay

When
June 4, 5:12 PM MST
Where
Quay County, Quay
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.930, -103.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyThe tornado archive for New Mexico, 2007Warnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25051, 24624, 25247, 24625, 24626, 24630, 24628, 24629, 24631.